Thunderstorm Wind, Adams
- When
- November 27, 1:30 AM CST
- Where
- Adams County, 5 mi S of Natchez
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.500, -91.400
A few trees were blown down.
7 thunderstorm wind, 3 tornado, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 26, 8:20 PM CST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 820 PM CST WED NOV 26 2003 .DISCUSSION... SOUTHERLY FLOW CONTINUES TO GRADUALLY INCREASE ACROSS THE LOWER MISSISSIPPI VALLEY TONIGHT IN ADVANCE OF A LEAD SHORTWAVE APPROACHING FROM THE WEST. STRONG LOW-LEVEL THETAE ADVECTION HAS LEAD TO LIGHT AND SCATTERED RAIN SHOWERS OVER PORTIONS OF THE CWA ALREADY. HEAVIER SHOWERS AND THUNDERSTORMS THUS FAR THIS EVENING HAVE BEEN CONCENTRATED OVER EASTERN TX AND WESTERN LA. WITH THE SHORTWAVE CLOSING IN AN INCREASED LOW LEVEL JET WILL NUDGE EAST TO THE MISSISSIPPI RIVER OVER THE NEXT FEW HOURS AND WILL RESULT IN HIGHER LEVELS OF ISENTROPIC UPGLIDE. THE WEAKENING OF A CAP AROUND THE 700 MB LEVEL COINCIDENT WITH THIS JET REGION WILL ALLOW THE ATMOSPHERE TO GAIN MORE INSTABILITY (-2 TO -3 LIS)...ALBEIT OF AN ELEVATED NATURE. THE GOING FORECAST HANDLES THE EVOLUTION OF THESE EVENTS QUITE WELL AND CATEGORICAL POPS WEST OF THE RIVER BEFORE 6Z APPEARS DEFINITELY PLAUSIBLE. LARGE SCALE ASCENT SHOULD EXPAND EVEN FURTHER EAST THROUGH THE EARLY MORNING HOURS AND INCREASED POPS INCLUDED AFTER MIDNIGHT IN THE GOING FORECAST LOOK ON TRACK. AN UPDATE WILL BE SENT SHORTLY TO COVER TWEAKS IN THE TEMPERATURE FORECAST FOR THE REST OF THE NIGHT. SOUTHEAST WINDS AND THICKENING CLOUDS OVER NORTHERN AND EASTERN MISSISSIPPI HAVE ALLOWED FOR LITTLE DROPOFF IN READINGS POST SUNSET. OTHER LOCALES IN THE CWA HAVE BEEN NEARLY STABLE. I AM EXPECTING LOWS TO OCCUR IN ALL AREAS NEAR...OR BEFORE...MIDNIGHT WITH SURFACE MOISTURE AND WARM AIR ADVECTION CAUSING A SLOW RISE IN READINGS DURING THE EARLY MORNING. ALL OTHER PARAMETERS LOOK GOOD. && .JAN WATCHES/WARNING/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271957- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 157 PM CST WED NOV 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI BEGINNING SHORTLY AFTER MIDNIGHT IN THE WEST AND CONTINUING THROUGH THE AFTERNOON ON THANKSGIVING DAY. SOME OF THE THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO BECOME SEVERE...PRODUCING WIND GUSTS TO 60 MPH AND HAIL. IN ADDITION...THERE WILL BE THE POSSIBILITY FOR A COUPLE OF TORNADOES TO DEVELOP SOUTH OF HIGHWAY 84. A DEVELOPING SURFACE LOW OVER SOUTH TEXAS IS EXPECTED TO TRACK TO THE NORTHEAST TONIGHT. AS IT APPROACHES...A WARM AND MOIST SOUTHERLY FLOW WILL PUMP UNSTABLE AIR INTO THE FORECAST AREA. MEANWHILE...ALOFT...A FAVORABLE WIND SHEAR PROFILE FOR SEVERE THUNDERSTORMS WILL DEVELOP AND PUSH EAST TO BE OVER THE REGION AS WELL. LOW LEVEL DIRECTIONAL SHEAR IS NOT EXPECTED TO BE VERY GOOD... BUT A FEW BOUNDARY COLLISIONS COULD BRIEFLY SPAWN A FEW TORNADOES SOUTH OF HIGHWAY 84. CONDITIONS ACROSS THE AREA SHOULD BEGIN TO IMPROVE TOMORROW EVENING AS THE SYSTEM MOVES INTO ALABAMA. ...FLOODING... A POTENTIAL FOR FLASH FLOODING EXISTS OVER PORTIONS OF SOUTHEASTERN MISSISSIPPI THURSDAY...MAINLY FROM MID MORNING THROUGH THE AFTERNOON. ELSEWHERE ACROSS THE AREA...PONDING ON AREA ROADS WILL BE POSSIBLE IN THE LOW LYING AREAS AS WELL AS IN POOR DRAINAGE AREAS. THE FLOW OF THE WARM AND VERY MOIST AIRMASS INTO THE REGION...COUPLED WITH AN ANTICIPATED SLOW EASTWARD TRACK OF THE SYSTEM WILL TRANSLATE TO HIGH RAINFALL AMOUNTS OVER THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
7 thunderstorm wind, 3 tornado, 2 flash flood. Local standard time, as filed.
A few trees were blown down.
Heavy rains caused a tool shop to flood. Several inches of water flowed through the shop due to several feet of water in the front yard.
A few trees and powerlines were blown down.
A few trees and powerlines were blown down.
Numerous trees were blown down across the county.
A few trees and powerlines were blown down.
A tornado touched down 3.5 miles southwest of Bassfield and tracked northeast for 2 miles. This tornado crossed over Highway 35 and damaged numerous trees with a few large trees uprooted. A portion of a chicken house was destroyed as well as a carport next to a house.
This weak tornado touched down southwest of Seminary and moved northeast snapping numerous trees before it lifted 1.5 miles south of Seminary.
Several trees were blown down.
This weak tornado touched down 10 miles west of Ellisville and destroyed a couple of chicken houses. This tornado stayed on the ground for 3 miles and downed numerous trees as it traveled northeast.
Numerous trees were blown down across the county.
Heavy rains caused a mobile home to flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyThe tornado archive for Mississippi, 2003Warnings in Mississippi, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371652, 5371654, 5371657, 5371658, 5371661, 5371659, 5371653, 5371655, 5371662, 5371656, 5371660, 5336405.